MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012274-20
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, heavily tortuous mid right coronary artery.During advancement of a 3.00x20mm trek balloon delivery catheter (bdc), resistance was noted due to anatomy and the bdc shaft was noted to be kinked and fractured however; still in one piece.Another 3.00x20mm trek rx bdc was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed on the returned device.The reported kink was confirmed.The reported failure to advance could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The complaint information and analysis of the returned device were reviewed.Analysis of the returned product indicated the balloon dilatation catheter (bdc) was returned with blood in the tightly folded balloon folds, in the guidewire lumen and with contrast on the device, consistent with preparation of the device and advancement in the anatomy.The inner and outer member were kinked in two locations, distal to the guidewire exit notch, confirming the reported complaint.There were bends on the hypotube likely due to handling during packaging to return.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported complaints appear to be related to operational context.It was reported by the account that the bdc interacted with the heavily calcified and heavily tortuous anatomy resulting in the reported failure to advance and subsequently the shaft became kinked, as difficulty was encountered.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 correction: medical device problem code 1069 removed.
 
Event or Problem Description
Subsequently, after the initial was filed it was noted that the shaft was only kinked.No additional information was provided.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20967318
Report Number2024168-2024-14973
Device Sequence Number4032688
Product Code LOX
UDI-Device Identifier08717648138447
UDI-Public(01)08717648138447(17)270831(10)40924G1
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012274-20
Device Catalogue Number1012274-20
Device Lot Number40924G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight84 KG